MAUDE Adverse Event Report: ARTHROCARE CORPORATION ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 23-2005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder surgery, the specialist requested an accu-pass with a minitape point, the device was located inside the joint, but decided to relocate it, and when trying to pass the point again, the accu-pass bent.The specialist tried to retrieve the needle, but it did not go back, and the device broke at the junction.The broken pieces were taken out with caution together with the cannula.The procedure was completed with a 10-min delay using a smith and nephew back up device.The patient's health was not affected.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation showed the needle crescent is broken and deformed at its attachment point to the outer tube.The pickled flat wire is caught inside the crescent.A functional evaluation showed that moving the thumb lever deploys the flat wire out of the outer tube with the crescent stuck to the tip of the wire.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force or torsion to the device.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS DIRECT CRESCENT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16478987
Report Number3006524618-2023-00072
Device Sequence Number3198759
Product Code NBH
UDI-Device Identifier00885556724569
UDI-Public885556724569
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Catalogue Number23-2005
Device Lot Number2084721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight76 KG